It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2010, 06:26 AM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 1
tcedwards HB User
Keppra Help Please!

I'm new to this, but my spouse had his first seizure in Novemember. It had been a very stressful time b/c he was losing a parent to cancer. He had three nocturnal seizures and each one coincided with a major event with his mother's health. After second, the doctor put him on 500 mg Keppra twice a day. Lots of people started noticing how much shorter his fuse had gotten, and it was as if he would pick someone or a certain situation to aim all of his anger at. The week his mother passed, he had his third and the doctor upped the meds to 1000 mg twice a day. He hasn't had another seizure, but as if the man I knew has died. THe anger continued to get worse as well as his general unhappiness with people in general. Many of us tried to discuss it with him and he'd just say he needed to get a better grip. Now the anger is focused on me. He talks in riddles saying things like he feels he's in a fog, he cries a lot more than he ever has, last week he started not speaking to me. Now it seems he doesn't know what he wants to do, who he is anymore, and if he loves me anymore. We have always had a wonderful relationship, and just three weeks ago he was telling me how much he loved me. He refuses to talk to the doctor. Is this Keppra depression and anger issues? Please help!

 
Old 04-26-2010, 08:37 AM   #2
Member
(female)
 
heyloe's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 78
heyloe HB Userheyloe HB Userheyloe HB User
Re: Keppra Help Please!

Hello,

I was only on keppra for about 6 months and the worst side effect (for people around me) was the serious mood/ anger issues I had while on it. I was extremely emotional- crying hysterically one moment and happy the next, and at times, many , many times was a complete bear to my family- yelling and screaming at my husband and children for absolutely no reason or made up in my mind reasons. I hadn't had an argument with my husband in years and within those 6 months I had yelled and screamed at him at least a dozen times with me starting it every time.
I also had this strange sense of hopelessness when on keppra, almost like lack of emotion- but not...I had enough emotion to act like a crazed woman wanting to fight with my family, but I lacked my normal sense of self if you can understand that...
Anyways, if you can at least get your husband to look up keppra rage or side effects of keppra he can get some insight as to what he might be experiencing. If he is willing to listen, let him know that there are other medications out there that can help control seizures and he may feel better on them. He may not even realize that he is having a side effect due to the fact he has been going through the grieving process...

Good luck and I hope your husband finds what he is looking for,

heyloe

 
Sponsors Lightbulb
   
Old 04-26-2010, 08:42 AM   #3
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Keppra Help Please!

There is a term. I believe it was created by patients not doctors, called "kepp-rage". It us used to describe the emotional spells caused by the side effects of Keppra. It seems that anger, and bouts of crying are the most reported. Which one of those will appear is unknown.

I had mild depression when my Dr from the past increased me to 4000, an increase of 1000mg. The symptoms showed up within a couple days. The doc refused to take my call seriously and the side effects remained and worsened in a period of greater than one month! I had the ER instructing me to reduce my dose. They were shocked at the amount they had me taking.

The rate of appearance with this side effect is low. Let the doctor know and see what they will do.

The dose you mentioned (2000/day) isn't an extreme amount. They try to stay under 3000/day, however I am on 4000 without problems from the medication.

--Travis

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra and Pregnancy Anna04 Epilepsy 16 07-03-2010 10:14 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 07:13 AM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 09:06 AM
Keppra side effects? VeryOldLady Bipolar Disorder 9 07-14-2006 02:46 PM
Keppra Greenteaeffect Epilepsy 8 04-17-2005 09:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!